Before deep diving into the nuances of Oxycontin Withdrawal symptoms, it is ideal to understand what exactly does Oxycontin withdrawal mean? Oxycontin withdrawal constitutes a wide range of symptoms that occurs after a person stops or significantly reduces the usage of the prescription drug after prolonged or heavy use. Withdrawal from Oxycontin bears huge similarity to opiate based drugs withdrawal symptoms such as methadone, dilaudid, heroin, morphine, and codeine.
Causes of Oxycontin Withdrawal Symptoms
It is a fact that any opiate-based drug can result in addiction or physical dependence if used for a prolonged period. If Oxycontin is consumed for a long duration, it is possible that the user builds up a tolerance for it, which means that greater quantity of drug will be required to produce the same effect.
If your body has developed a dependence on Oxycontin – and if you try to cut on the amount you consume or try to stop, then, your body will need time to adjust to the changes and to recover. This phenomenon is known as withdrawal symptoms.
Oxycontin Withdrawal Symptoms
Oxycontin withdrawal symptoms may range from being mild to severe and the same depends on how much and how long have you been taken the drug. It is quite possible that people might take this drug for therapeutic reasons as prescribed by a medical practitioner and may not even realize that they have already started experiencing Oxycontin withdrawal symptoms. In such cases, the person thinks that he/she is having flu and hence checks with a doctor for help.
The Withdrawal symptoms starts occurring after six to thirty hours of the last dose taken of the drug. Early symptoms of Oxycontin withdrawal include:
- Muscle aches
- Runny nose
- Increased tearing
The Oxycontin Withdrawal symptoms that occur at a later stage have been mentioned below:
- Goose bumps
- Nausea and vomiting
- Abdominal cramping
- Dilated pupils
How to treat Oxycontin Withdrawals?
If you wish to detox from Oxycontin after heavy or prolonged usage then, it is highly advisable that you do not try to do it yourself. The least to be done is to let someone close to you know that you are trying to do the same, so that the person is able to keep a close eye on you as you withdraw.
It is best to contact a professional medical practitioner who will help you to detox from Oxycontin by recommending the ideal ways of detoxification. The same may include the usage of Clonidine that will help you reduce agitation, anxiety, sweating, muscle ache, runny nose and cramping. The medical practitioner might suggest you other medication as well to cure diarrhea and vomiting.
So, if someone close to you is indicating symptoms of Oxycontin Withdrawal then, do not panic, simply consult a medical practitioner or contact suboxone expert for help. Our teams of expert medical professionals are sure to provide the best treatment to cure the withdrawal symptoms.